Anxious Energy

Joey: It was awkward. We were both nervous.
Phoebe: Didn’t you sleep together ?
Joey: Yeah.. That really calms me down.. –Friends

Holy anxiety and hyperactivity batman! So this prednisone is pretty crazy stuff. The anxiety, increased heart rate and hyperactivity is insane. First I felt like I was crawling out of my skin from the itchy rash, now I feel like I’m crawling out of my skin from the meds. I’ve got all of this energy, and I can’t do anything with it because I’m not supposed to overexert myself. I’m having trouble focusing and can’t seem to make my thoughts coherent. I worked from home yesterday and had a few rather awkward calls with clients. It sucks when you know what you want to say but the words come out all mixed up. Just like this post. 😉

I’m doing my best to rest because I’ve read that prednisone is an immuno-suppressant (to calmn down the histamines that are causing the rash). I’m taking multivitamin supplements and eating as healthy as possible since I can’t really work out. Luckily I can walk the dog, so I’m counting that as part of my working out 3 times a week resolution. I’m trying to take advantage of all of this extra energy to complete some of my Project 52 tasks. I’ve already been able to cross a few things off the list, so there is a silver lining here.

I haven’t felt this anxious since before I met Match. He’s been really sweet but he’s also got a lot on his plate with academy. We’re both looking forward to this three day weekend and having a little time to relax together. I’m doing everything I can to control my mood and not take anything out on him. I warned him of the side effects and he’s been good about not egging me on when I start getting feisty. Luckily the hyperactivity seems to wear off by the end of the day and I’m able to sleep. I can just imagine how cranky I’d be if I couldn’t sleep well and I was anxious. Ugh.

I’ve been going back and forth between wanting to see people and wanting to hide. My rash is still kind of awful and I don’t think I’m fit for company, but being alone all day every day this week has also been really boring. I think I’m getting a little bit of cabin fever. Only 5 more days of medicine and hopefully this rash will be gone.

Have any of you been on prednisone before? Or just felt anxious from medication? What do you do to help you relax? I’m so ready for this damn rash to go away so I can feel normal again.

5 Comments

    Michelle Saunderson

    Back in November I received a shot of Pred (I got stung by a wasp) and then had to be on it a week a couple of weeks later (for hives). It makes me hyper too. I am still fighting hives and am on Allegra and Zytec.

    Shinke

    That is some pill. O.O

    Hope it clears up soon but in the meantime maybe you could call up some of your close friends who you wouldn’t be embarrassed around and have them come over and keep you company. Girls Night In. 🙂

    trinity

    When I was on prednisone I wanted to eat EVERYTHING and I felt anxiety too. Which is probably why I wanted to eat. Cause that’s my thing LOL!!!

    hotpants™

    Prednisone made me crazy. I felt like I was crawling out of my skin. I hated it.

    E

    Bless your heart! What an emotional roller coaster!! Since I’m playing catch up I hope you are over it by now!

Your comments make my day!